MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-5.0-18/38-45-RB-ANL0-HC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a peripheral angioplasty procedure, a flexor ansel guiding sheath separated at the hub.Another sheath of the same type (but larger size) was reportedly difficult to insert through the patient's scarred right groin, despite using multiple techniques and different wires, catheters, and a dilator.The groin was reportedly scarred from previous interventions.The first sheath was removed, and the user then inserted the complaint device into the right groin without difficulty.The lesion was crossed with a 0.018-inch wire guide and balloon catheter.The balloon was inflated and deflated, and upon the second inflation in another vessel segment, the user noticed that the hub of the sheath separated.Because the balloon and wire were in the sheath lumen at the time of hub separation; the balloon was deflated and the sheath was removed over the wire guide.Resistance was not encountered upon insertion or removal of the complaint device.The hub was not used to pull the device from the patient.Another sheath of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the complaint device, the sheath material was separated at the level of the hub, with sheath material remaining in the hub.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation = material manager.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a peripheral angioplasty procedure, a flexor ansel guiding sheath separated at the hub.Another sheath of the same type (but larger size) was reportedly difficult to insert through the patient's scarred right groin, despite using multiple techniques and different wires, catheters, and a dilator.The groin was reportedly scarred from previous interventions.The first sheath was removed, and the user then inserted the complaint device into the right groin without difficulty.The lesion was crossed with a 0.018-inch wire guide and balloon catheter.The balloon was inflated and deflated, and upon the second inflation in another vessel segment, the user noticed that the hub of the sheath separated.Because the balloon and wire were in the sheath lumen at the time of hub separation; the balloon was deflated, and the sheath was removed over the wire guide.Resistance was not encountered upon insertion or removal of the complaint device.The hub was not used to pull the device from the patient.Another sheath of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the complaint device, the sheath material was separated at the level of the hub, with sheath material remaining in the hub.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection was conducted as well.The complainant returned one used device to cook for investigation.Examination of the returned device found the sheath material was separated at the level of the hub, with sheath material remaining in the hub.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The device instructions for use (ifu) states, ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ the information provided upon review of the device master record (dmr), dhr, ifu, and investigation of the returned device, suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in house or out in the field.Based on a device master record review (dmr), cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A capa was previously opened to investigate this issue.A root cause was cause was determined to be that the thin ptfe liner was susceptible to damage from handling during profiling and coiling transfer process, and corrective action was implemented.This action was to increase the ptfe inner liner wall thickness.This complaint lot was manufactured prior to action implementation, therefore, cook concluded the cause of the failure is a manufacturing deficiency.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17618495
Report Number1820334-2023-01148
Device Sequence Number11415272
Product Code DYB
UDI-Device Identifier00827002441538
UDI-Public(01)00827002441538(17)250616(10)14798607
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL0-HC
Device Lot Number14798607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CXI 0.018 150CM; GUIDEWIRE ADVANTAGE; SERENTITY 18 BALLOON 4X100
Patient Age70 YR
Patient SexFemale